MAUDE Adverse Event Report: EL.EN. ELECTRONIC ENGINEERING S.P.A. ELITE IQ

EL.EN. ELECTRONIC ENGINEERING S.P.A. ELITE IQ
Model Number M122B1
Medical Device Problem Code Radiation Output Problem (4026)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
On june the 30th 2022, el.En.Elecrtonic engineering spa became aware of a malfunction, reported by the us importer, cynosure, in which it is stated that an elite iq laser medical device was found emitting lower than the 20% from the nominal value set on the device.The actual device involved in the event is an elite iq laser medical device ref: m122b1 s/n: (b)(4) udi: )b)(4).The actual device invovled in the event is manufactured by el.En.Electronic engineering spa and marketed in the us with 510(k) k193426.Based on the narrative provided by the us importer, cynosure, the service was called due to the fact that the patient felt the treatment to be more uncomfortable, despite without any impact such as burns.The clinic reported to the us importer that patient felt more discomfort and more heat since previous treatments but managed the treatment without any complications.The site was instructed by the us importer to use the cooler at optimal levels to assist in patient comfort.The actual device involved in this event has been initially evaluated in date 21/06/2022 in which the device has been found to emit below the 20% of tolerance with the alex laser source.No injury to patient or operator has been reported.We, the manufacturer of device, became aware of the event on june the 30th 2022 by specific communication of the us importer, cynosure, and evaluated the event reportable because, according to fda 21 cfr part 1000-1040 this event represent an aro (laser emission below the 20% tolerance from the nominal value et onthe device) and is a reportable event.That said, according to fda 21 cfr part 1003.10(c) if the manufacturer is required to report to the food and drug administration under part 803 of this chapter, the manufacturer shall report in accordance with part 803.Moreover, the us importer cynosure, already evaluated the event as reportable (for the same reason) and proceeded to submit their own mdr report code mdr 12222993-2022-00028 in date july the 19th, 2022.Based on that, in accordance to 21 cfr part 803.50(3), we as manufacturer of the device proceeded to submit our own mdr report in order to submit all the missing information.
 
Additional Manufacturer Narrative
We the manufacturer of the device performed our own investigation, based on the data and pictures disclosed by the us importer which are the following: the actual medical device invovled in the even thas been evaluated in date june the 21st 2022 and found to be emitting, at laser aperture, a value below more than the 20% from the nomial value set on the device.The technician found that the aiming beam was not as usually shaped and suspected that the focusing lens and fiber reported some damage and/or misalignement.Based on that the technician followed up with the client the following day and proceeded to replace both the fiber and focusing lens on the handpcie.Follwing the replacement the device was calibrated and left correctly working within manufacturer's specifications.As reported by the site no patient reported any impacts or injury but just a mild discomfort during threatement that were anyway administrated just by using more cooling during the treatment.Due to the nature of the treatment (hair removal) an emission below the 20% of tolerance cannot lead to injury to patient but only to an eventual less efficacy in the treatment.Due to the nature of the treatment performed this could not led to any direct harm or the necessity of particular medical attention.The actual cause of the event cannot be established due to the fact that the misilignement of the lens or damange to the fiber can be caused by several factors such as dropping of the handpcie or pull on the fiber.This fault could have been detected by the user, prior to the treatment, by analysing the shape of the aiming beam (as seen by the technician) as reported on the operator's manual code om122b1-d1_g.V07 (actual revison shipped withthe device) at chapter "handpices".The investigation carried out did not conclude that a design deficiency was responsible for causing the event instead is possible to conclude that the event has been caused by the misalignment of the focusing lens/fiber.Due to the fact that the device has been already repaired and left working properly within specifications and that no design deficency has arise, no corrective action has been implemented.The present follow-up report has to be considered as a final report unless fda has further questions.

Brand Name
ELITE IQ
Common Device Name
ELITE IQ
Manufacturer (Section D)
EL.EN. ELECTRONIC ENGINEERING S.P.A.
via baldanzese 17
calenzano, 50041
IT  50041
Manufacturer (Section G)
EL.EN. ELECTRONIC ENGINEERING S.P.A.
via baldanzese 17
calenzano, 50041
IT   50041
Manufacturer Contact
andrea checchi
via baldanzese 17
calenzano, firenze 50041
IT   50041
MDR Report Key15066960
Report Number3001431138-2022-00009
Device Sequence Number5529029
Product Code GEX
UDI-Device Identifier08057017760450
UDI-Public(01)08057017760450(11)211119
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K193426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberM122B1
Device Catalogue NumberM122B1
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Initial Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown